Alert archive / California / River Flood Warnings in 2024

River Flood Warning 16, NWS Eureka, CA

December 13, 2024Mendocino County, California

NWS Eureka, CA issued this river flood warning at Dec 13, 2024, 8:59 AM PST for Mendocino County, California. It took effect at Dec 14, 2024, 2:08 AM PST. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Dec 13, 2024, 8:59 AM PST (16:59 UTC)
In effect from
Dec 14, 2024, 2:08 AM PST
Expired
Dec 15, 2024, 12:55 AM PST
In force
23 hr
Issued by
NWS Eureka, CA
Area
Storm-based polygon
Flood severity
Minor

County Mendocino County, CA

The radar

The Beale AFB radar (KBBX), 140 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Russian River near Hopland (HOPC1).

Minor stage
15 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 11462500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

911 
WGUS46 KEKA 131659
FLWEKA

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Eureka CA
859 AM PST Fri Dec 13 2024

...The National Weather Service in Eureka has issued a Flood Warning 
for the following rivers in California...

  Russian River near Hopland affecting Mendocino County.

For the Russian River...including Hopland...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Additional information is available at weather.gov/eka.

The next statement will be issued this evening at 900 PM PST.

&&

CAC045-140500-
/O.NEW.KEKA.FL.W.0016.241214T1200Z-241215T1500Z/
/HOPC1.1.ER.241214T1200Z.241214T2000Z.241215T0242Z.NO/
859 AM PST Fri Dec 13 2024

...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO SUNDAY MORNING...
...REPLACES RIVER FLOOD WATCH...

* WHAT...Minor flooding is forecast.

* WHERE...Russian River near Hopland.

* WHEN...From late tonight to Sunday morning.

* IMPACTS...At 17.0 feet, Significant flooding of Highway 175 at the 
  approaches to the Russian River bridge. Minor flooding of Highway 
  222 near Ukiah, and in crop land along the left and right banks of 
  the Russian River near Hopland.

* ADDITIONAL DETAILS...
  - At 8:45 AM PST Friday the stage was 5.0 feet.
  - Bankfull stage is 21.0 feet.
  - Forecast...The river will rise above flood stage late tonight
    to 17.2 feet early tomorrow afternoon. It will then fall
    below flood stage tomorrow evening to 6.4 feet Monday
    morning. It will rise to 9.0 feet Monday afternoon. It will
    then fall again and remain below flood stage.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    16.9 feet on 12/29/2010.
  - http://www.weather.gov/safety/flood


&&


             Fld   Observed        Forecasts (9 am PST)     
Location     Stg   Stg   Day/Time  Sat   Sun   Mon          

Russian River
Hopland      15.0  5.0   Fri 8 am  16.7  10.1  7.1          



&&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304


$$

DB
7 follow-up statements
113 
WGUS86 KEKA 140449
FLSEKA

Flood Statement
National Weather Service Eureka CA
849 PM PST Fri Dec 13 2024

...The Flood Warning continues for the following rivers in 
California...

  Russian River near Hopland affecting Mendocino County.

For the Russian River...including Hopland...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Additional information is available at weather.gov/eka.

The next statement will be issued Saturday morning at 900 AM PST.

&&

CAC045-141700-
/O.EXT.KEKA.FL.W.0016.241214T1040Z-241215T1115Z/
/HOPC1.1.ER.241214T1040Z.241214T1500Z.241214T2315Z.NO/
849 PM PST Fri Dec 13 2024

...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO LATE SATURDAY 
NIGHT...

* WHAT...Minor flooding is forecast.

* WHERE...Russian River near Hopland.

* WHEN...From late tonight to late Saturday night.

* IMPACTS...At 17.0 feet, Significant flooding of Highway 175 at the 
  approaches to the Russian River bridge. Minor flooding of Highway 
  222 near Ukiah, and in crop land along the left and right banks of 
  the Russian River near Hopland.

* ADDITIONAL DETAILS...
  - At 8:00 PM PST Friday the stage was 7.5 feet.
  - Bankfull stage is 21.0 feet.
  - Forecast...The river will rise above flood stage just after
    midnight tonight to 16.1 feet tomorrow morning. It will then
    fall below flood stage tomorrow afternoon to 5.8 feet Monday
    morning. It will rise to 7.8 feet Monday afternoon. It will
    then fall again and remain below flood stage.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    16.1 feet on 03/10/2023.
  - http://www.weather.gov/safety/flood


&&


             Fld   Observed        Forecasts (9 pm PST)     
Location     Stg   Stg   Day/Time  Sat   Sun   Mon          

Russian River
Hopland      15.0  7.5   Fri 8 pm  13.0  6.9   7.4          



&&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304


$$

JHW
042 
WGUS86 KEKA 141008 RRA
FLSEKA

Flood Statement
National Weather Service Eureka CA
208 AM PST Sat Dec 14 2024

...The Flood Warning is extended for the following rivers in 
California...

  Russian River near Hopland affecting Mendocino County.

For the Russian River...including Hopland...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Additional information is available at weather.gov/eka.

The next statement will be issued this afternoon at 215 PM PST.

&&

CAC045-142215-
/O.EXT.KEKA.FL.W.0016.241214T1008Z-241215T1330Z/
/HOPC1.1.ER.241214T1003Z.241214T1700Z.241215T0130Z.NO/
208 AM PST Sat Dec 14 2024

...FLOOD WARNING NOW IN EFFECT FROM EARLY THIS MORNING TO LATE 
TONIGHT...

* WHAT...Minor flooding is forecast.

* WHERE...Russian River near Hopland.

* WHEN...From early this morning to late tonight.

* IMPACTS...At 18.0 feet, Flooding of Highway 222 near Ukiah. 
  Secondary roads in low-lying areas will be flooded in the Hopland, 
  Ukiah, and Talmage areas.

* ADDITIONAL DETAILS...
  - At 12:45 AM PST Saturday the stage was 13.8 feet.
  - Bankfull stage is 21.0 feet.
  - Forecast...The river will rise above flood stage early this
    morning to 18.1 feet late this morning. It will then fall
    below flood stage late this afternoon to 7.1 feet late
    tomorrow evening. It will rise to 7.2 feet late tomorrow
    evening. It will then fall to 5.8 feet Monday morning. It
    will rise to 7.8 feet Monday afternoon. It will then fall
    again and remain below flood stage.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    18.2 feet on 03/09/1995.
  - http://www.weather.gov/safety/flood


&&


             Fld   Observed        Forecasts (2 am PST)     
Location     Stg   Stg   Day/Time  Sun   Mon   Tue          

Russian River
Hopland      15.0  13.8  Sat 12 am 11.1  6.6   6.6          



&&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304


$$

JHW
355 
WGUS86 KEKA 141619
FLSEKA

Flood Statement
National Weather Service Eureka CA
819 AM PST Sat Dec 14 2024

...The Flood Warning continues for the following rivers in 
California...

  Russian River near Hopland affecting Mendocino County.

For the Russian River...including Hopland...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Additional information is available at weather.gov/eka.

The next statement will be issued this evening at 830 PM PST.

&&

CAC045-150430-
/O.EXT.KEKA.FL.W.0016.000000T0000Z-241215T1130Z/
/HOPC1.1.ER.241214T1003Z.241214T2000Z.241214T2330Z.NO/
819 AM PST Sat Dec 14 2024

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...

* WHAT...Minor flooding is occurring.

* WHERE...Russian River near Hopland.

* WHEN...Until late tonight.

* IMPACTS...At 17.0 feet, Significant flooding of Highway 175 at the 
  approaches to the Russian River bridge. Minor flooding of Highway 
  222 near Ukiah, and in crop land along the left and right banks of 
  the Russian River near Hopland.

* ADDITIONAL DETAILS...
  - At 7:00 AM PST Saturday the stage was 15.8 feet.
  - Bankfull stage is 21.0 feet.
  - Forecast...The river will rise to 16.3 feet this afternoon.
    It will then fall below flood stage late this afternoon.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    16.3 feet on 01/20/2010.
  - http://www.weather.gov/safety/flood


&&


             Fld   Observed        Forecasts (8 am PST)     
Location     Stg   Stg   Day/Time  Sun   Mon   Tue          

Russian River
Hopland      15.0  15.8  Sat 7 am  9.0   5.7   5.9          



&&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304


$$

RPA
995 
WGUS86 KEKA 142119
FLSEKA

Flood Statement
National Weather Service Eureka CA
119 PM PST Sat Dec 14 2024

...The Flood Warning is extended for the following rivers in 
California...

  Russian River near Hopland affecting Mendocino County.

For the Russian River...including Hopland...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Additional information is available at weather.gov/eka.

The next statement will be issued late tonight at 130 AM PST.

&&

CAC045-150930-
/O.EXT.KEKA.FL.W.0016.000000T0000Z-241215T1200Z/
/HOPC1.1.ER.241214T1003Z.241215T0200Z.241215T0846Z.NO/
119 PM PST Sat Dec 14 2024

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Russian River near Hopland.

* WHEN...Until late tonight.

* IMPACTS...At 20.0 feet, Flooding of low-lying structures east of 
  the railroad tracks near Hopland.

* ADDITIONAL DETAILS...
  - At 1:00 PM PST Saturday the stage was 18.2 feet.
  - Bankfull stage is 21.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 1:00 PM PST Saturday was 18.2 feet.
  - Forecast...The river will rise to 19.7 feet this evening. It
    will then fall below flood stage just after midnight tonight
    to 7.6 feet late tomorrow evening. It will rise to 7.7 feet
    late tomorrow evening. It will then fall to 6.2 feet Monday
    morning. It will rise to 9.2 feet Monday afternoon. It will
    then fall again and remain below flood stage.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    19.7 feet on 02/08/1960.
  - http://www.weather.gov/safety/flood


&&


             Fld   Observed        Forecasts (1 pm PST)     
Location     Stg   Stg   Day/Time  Sun   Mon   Tue          

Russian River
Hopland      15.0  18.2  Sat 1 pm  9.0   8.7   6.2          



&&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304


$$

DB
661 
WGUS86 KEKA 150412
FLSEKA

Flood Statement
National Weather Service Eureka CA
812 PM PST Sat Dec 14 2024

...The Flood Warning is extended for the following rivers in 
California...

  Russian River near Hopland affecting Mendocino County.

  Navarro River at Navarro affecting Mendocino County.

For the Russian River...including Hopland...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at weather.gov/eka.

The next statement will be issued late tonight at 230 AM PST.

&&

CAC045-151615-
/O.EXT.KEKA.FL.W.0016.000000T0000Z-241215T2010Z/
/HOPC1.1.ER.241214T1003Z.241215T0345Z.241215T0810Z.NO/
812 PM PST Sat Dec 14 2024

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY AFTERNOON...

* WHAT...Minor flooding is occurring.

* WHERE...Russian River near Hopland.

* WHEN...Until Sunday afternoon.

* IMPACTS...At 18.0 feet, Flooding of Highway 222 near Ukiah. 
  Secondary roads in low-lying areas will be flooded in the Hopland, 
  Ukiah, and Talmage areas.

* ADDITIONAL DETAILS...
  - At 7:45 PM PST Saturday the stage was 18.1 feet.
  - Bankfull stage is 21.0 feet.
  - Forecast...The river is expected to fall below flood stage
    just after midnight tonight and continue falling to 3.7 feet
    early Thursday morning.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    18.2 feet on 03/09/1995.
  - http://www.weather.gov/safety/flood


&&


             Fld   Observed        Forecasts (8 pm PST)     
Location     Stg   Stg   Day/Time  Sun   Mon   Tue          

Russian River
Hopland      15.0  18.1  Sat 7 pm  6.6   7.7   5.2          



&&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304


$$

CAC045-151030-
/O.EXT.KEKA.FL.W.0015.000000T0000Z-241215T1027Z/
/NVRC1.1.ER.241214T1345Z.241215T0115Z.241215T0427Z.NO/
812 PM PST Sat Dec 14 2024

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...

* WHAT...Minor flooding is occurring.

* WHERE...Navarro River at Navarro.

* WHEN...Until late tonight.

* IMPACTS...At 23.0 feet, Flooding of Highway 128 approximately 5 
  miles east of Highway 1 is certain and the road will be closed. 
  Motorists should use alternate routes.

* ADDITIONAL DETAILS...
  - At 7:15 PM PST Saturday the stage was 23.9 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:15 PM PST Saturday was 24.7 feet.
  - Forecast...The river will fall below flood stage this evening
    to 11.0 feet late tomorrow evening. It will fall to 10.1 feet
    late Monday morning. It will then rise to 11.2 feet Monday
    evening. It will fall again and remain below flood stage.
  - Flood stage is 23.0 feet.
  - Flood History...This crest compares to a previous crest of
    23.7 feet on 02/14/2019.
  - http://www.weather.gov/safety/flood


&&


             Fld   Observed        Forecasts (8 pm PST)     
Location     Stg   Stg   Day/Time  Sun   Mon   Tue          

Navarro River
Navarro      23.0  23.9  Sat 7 pm  11.7  11.2  9.1          



&&

LAT...LON 3921 12354 3914 12366 3917 12375 3925 12376


$$

JB
855 
WGUS86 KEKA 150537
FLSEKA

Flood Statement
National Weather Service Eureka CA
937 PM PST Sat Dec 14 2024

...The Flood Warning continues for the following rivers in 
California...

  Russian River near Hopland affecting Mendocino County.

For the Russian River...including Hopland...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at weather.gov/eka.

The next statement will be issued late tonight at 100 AM PST.

&&

CAC045-150900-
/O.EXT.KEKA.FL.W.0016.000000T0000Z-241215T0900Z/
/HOPC1.1.ER.241214T1003Z.241215T0400Z.241215T0810Z.NO/
937 PM PST Sat Dec 14 2024

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...

* WHAT...Minor flooding is occurring.

* WHERE...Russian River near Hopland.

* WHEN...Until late tonight.

* IMPACTS...At 18.0 feet, Flooding of Highway 222 near Ukiah. 
  Secondary roads in low-lying areas will be flooded in the Hopland, 
  Ukiah, and Talmage areas.

* ADDITIONAL DETAILS...
  - At 8:45 PM PST Saturday the stage was 18.1 feet.
  - Bankfull stage is 21.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:45 PM PST Saturday was 18.1 feet.
  - Forecast...The river is expected to fall below flood stage
    just after midnight tonight and continue falling to 3.7 feet
    early Thursday morning.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    18.2 feet on 03/09/1995.
  - http://www.weather.gov/safety/flood


&&


             Fld   Observed        Forecasts (10 pm PST)    
Location     Stg   Stg   Day/Time  Sun   Mon   Tue          

Russian River
Hopland      15.0  18.1  Sat 8 pm  6.3   7.3   5.0          



&&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304


$$

JB
757 
WGUS86 KEKA 150855
FLSEKA

Flood Statement
National Weather Service Eureka CA
1255 AM PST Sun Dec 15 2024

...The Flood Warning is cancelled for the following rivers in 
California...

  Russian River near Hopland affecting Mendocino County.

CAC045-151000-
/O.CAN.KEKA.FL.W.0016.000000T0000Z-241215T0855Z/
/HOPC1.1.ER.241214T1003Z.241215T0400Z.241215T0837Z.NO/
1255 AM PST Sun Dec 15 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Russian River near Hopland. 

* ADDITIONAL DETAILS...
  - At 11:45 PM PST Saturday the stage was 16.2 feet and rapidly
    dropping,
  - Bankfull stage is 21.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 11:45 PM PST Saturday was 18.1 feet.
  - Forecast...The river is expected to fall to 3.7 feet early
    Thursday morning.
  - http://www.weather.gov/safety/flood


&&


             Fld   Observed        Forecasts (1 am PST)     
Location     Stg   Stg   Day/Time  Mon   Tue   Wed          

Russian River
Hopland      15.0  16.2  Sat 11 pm 5.9   6.9   4.8          



&&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304


$$

JHW

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this river flood warning went out at Dec 13, 6:48 AM PST, 2 hours 11 minutes earlier.

Area forecast discussion, Dec 13, 6:48 AM PST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
648 AM PST Fri Dec 13 2024

.SYNOPSIS...Strong southerly winds develop ahead of an approaching
winter system today and tonight. Heavy Mountain Snow is
anticipated into Saturday morning, with lightning a possibility on
Saturday.

&&

.DISCUSSION...Forecast was largely on track with a couple of noted
changes. First, HREF ensemble members indicate a near 100 percent
chance of wind advisory wind gusts (greater than 45 mph) along the
coastal headlands and windward ridges of western Mendocino County.
These winds take a bit longer to develop and longer to retreat
compared to areas farther north, so later timing of 10 AM to 10
PM is used for the advisory for Mendocino County. We will keep a
close eye on Lake County and interior Mendocino Counties, given
the south southeast wind component, and how models may sometimes
underestimate wind speeds in this scenario.

Also, notable instability will be in place early Saturday morning
in the 4AM to 10 AM time range for much of the CWA. So I added
some thunder during this time frame, except leaving out of areas
with heavy snow. I lingered the chance for thunder along the coast
into the afternoon.

Forecast is largely on track with precipitation/snow amounts and
timing, and for snow levels as well. These have been kept similar
to the previous forecast with snow levels generally down to around
3000 feet in northern Trinity County, perhaps dipping to 2500 feet
on Saturday. Precipitation comes to an end by Saturday night, and
drying out Sunday. Monday will bring another shot of rain, maybe
an inch or so. Ridging kicks in for Tuesday and Wednesday and will
help dry us out. /MH

&&

.AVIATION...A passing frontal system has arrived to the north coast
terminals. Rain, degraded visibilities, gusty fierce winds, and low
cloud ceilings are to be expected throughout the entirety of the
CWA today. Winds at 1500-2000 ft AGL are forecasted to build to
around 50-60kts by this afternoon, especially for coastal terminals
according to model soundings. Ceilings look to remain slightly
elevated and should remain so along the coast whereas inland,
ceilings are forecast to get as low as 500-1000ft AGL with OVC/BKN
coverage. /DS

&&

.MARINE...Significant wave heights will remain elevated
above 14 ft through the weekend. Southerly winds are forecast to
increase early Friday morning, as another strong front approaches
the area. Widespread gale force gusts of up to 45 kts are forecast
starting Friday, with isolated gusts up to 50-55 kts possible.
Hazardous seas with significant wave heights of 14 to 18 ft are
expected to be associated with these winds. Another large mid-period
swell is forecast to fill in Saturday even as winds diminish
Saturday morning. Conditions remain chaotic through the middle of
the week due to a series of fronts continuing to keep winds and seas
elevated. JB

&&

.HYDROLOGY...A moderate to strong moisture flux or IVT's over 500
kg/m/s will result in moderate to heavy rain across Northwest
California late Friday morning through Saturday afternoon. Max
rainfall rates from 0.3 in/hr to 0.75 in/hr are forecast, with no
to minimal impacts over the burn scars. Minor flooding of small
creeks, streams and urban areas will be possible due to heavy
rainfall. The high tides are expected to exacerbate the small
stream flooding Saturday morning. The areal Flood Watch is in
effect from Friday afternoon through Saturday afternoon. Main
stream river will rise rapidly Friday evening. CNRF is forecasting
the Russian River near Hopland reaching flood stage (15 ft) at 5
AM PST Saturday and peak around 17 feet at 2 PM PST Saturday. The
Navarro River at Navarro is forecast to reach flood stage (22 ft)
around 2 PM PST Saturday and peak around 25 feet at 6 PM PST
Saturday local time. A localized River Flood Watch remains in
effect for both rivers. The Garcia River near Pt. Arena is an
additional area of concern for long lived flooding, due to river
rising rapidly combined with high astronomical tides and large
swell on Saturday. The Eel River at Fernbridge, and Mad River near
Arcata are expected to reach monitor stage; both show less than
20 percent chance in ensemble guidance of reaching flood stage.
-ZVS

&&

.BEACH HAZARDS...Large surf with breaking waves of 15- 20 feet
are possible through Saturday. Beach erosion is possible. Large
waves may occasionally wash onto roads and highways during high
tide. /MH, DS

&&

.COASTAL FLOODING...High astronomical tides continue into the
weekend. Higher tides today combined with strong southerly winds and
high surf could bring coastal flooding across the Northwest
California coast through the day and Saturday. Affected areas
include: King Salmon and other low lying areas around Humboldt Bay,
Pebble Beach Rd and Highway 101 near Crescent City, low lying areas
in Point Arena and Fort Bragg, and low lying areas along Highway 1
on the Mendocino coast. Heavy rains across the coast could
exasperate flooding and creeks and streams could back up as high
tide approaches. Tides are even higher Saturday, and even though the
strongest of the winds will have decreased, conditions remain
favorable for coastal flooding, especially as rain continues into
Saturday. /DS

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Coastal Flood Advisory until 11 AM PST this morning for
     CAZ101-109.

     Wind Advisory until 4 PM PST this afternoon for CAZ101>106.

     Coastal Flood Warning until 11 AM PST this morning for
     CAZ103.

     Flood Watch from 2 PM PST this afternoon through Saturday
     afternoon for CAZ103-104-106-109>115.

     Winter Storm Warning until 4 PM PST Saturday for CAZ107.

     Winter Weather Advisory until 8 PM PST this evening for
     CAZ108.

     Wind Advisory from 10 AM this morning to 10 PM PST this
     evening for CAZ109-110-112.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Coastal Flood Warning until 11 AM PST this morning for
     PZZ415.

     Gale Warning until 3 PM PST this afternoon for PZZ450-470.

     Hazardous Seas Warning until 9 AM PST this morning for
     PZZ455.

     Gale Warning until 9 PM PST this evening for PZZ455.

     Gale Warning until 9 PM PST this evening for PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

In the hours before

Local storm report, Dec 13, 8:12 AM PST, 47 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
812 AM PST Fri Dec 13 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 AM     Landslide        3 ENE Shelter Cove      40.05N 123.99W
12/13/2024                   Humboldt           CA   Law Enforcement

            Rocks on road reported on Shelter Cove Rd.

&&
Local storm report, Dec 13, 8:54 AM PST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
854 AM PST Fri Dec 13 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 AM     Flood            2 NE Ferndale           40.60N 124.23W
12/13/2024                   Humboldt           CA   Law Enforcement

            THE ENTIRE LENGTH OF COFFEE CREEK RD IS
            CLOSED DUE TO FLOODING.

&&

TDJ

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 8:56 AM PSTRiver Flood WarningEKAMendocino37 hr
Dec 13, 1:28 PM PSTCoastal Flood WarningEKAHumboldt, Mendocino23 hr
Dec 13, 1:28 PM PSTCoastal Flood AdvisoryEKADel Norte23 hr
Dec 13, 2:54 PM PSTSmall Craft AdvisoryEKA54 hr

Nearby

River Flood Warnings in California, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.